Medical questions & health advice by board certified doctors
"What causes the feet to leak fluid?"
Fluid is leaking from my father's foot although he is on lasix. He has conestive heart failure. What does this mean?
The answer to your question depends on what type of fluid is leaking from your father's foot. I will say that no matter what type it is, it cannot be normal. Any time fluid (whether it be blood, pus, or a clear fluid) leaks from the skin, this means that there must be a break in the skin. If your father has a cut, or an ulcer on his foot that is trying to heal, it may be leaking some fluid from the tissues that are exposed. The fact that your father has congestive heart failure and that he is on lasix suggests that he probably has edema in his legs. Edema is fluid build up in the tissues underneath the skin. The lasix is used to try and reduce the amount of this fluid build up. If there was an ulcer or small break in the skin of your father's foot, then the edema underneath his skin could easily leak out. The means that he needs to be on more aggressive therapies for his edema and that he probably needs good wound care for his feet. I suggest that you schedule an appointment for your father to see his cardiologist. He or she will be able to examine your father's feet and determine what changes need to be made to his treatment regimen. Good luck.
Need more info?See a cardiologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.